Massachusetts, 2016Strong Wind in Massachusetts, April 3, 2016
April 3, 2016 · NWS ALY · 2 events in 2 counties and zones
Behind an Arctic cold front, strong north to northwest winds developed over the region during the day on Sunday, April 3rd. The strongest winds occurred during early afternoon hours, when winds gusted up to 55 mph at times.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Behind an Arctic cold front, strong north to northwest winds developed over the region during the day on Sunday, April 3rd. The strongest winds occurred during early afternoon hours, when winds gusted up to 55 mph at times. Several trees were downed across western Massachusetts and some of these trees blocked area roadways.
Winds diminished during the evening hours, as the pressure gradient began to relax over the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Apr 3, 8:46 AM EST, 14 minutes earlier.
Area forecast discussion, Apr 3, 8:46 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
946 AM EDT SUN APR 3 2016
.SYNOPSIS...
MUCH COLDER AIR WILL POUR INTO THE REGION ON STRONG NORTH WINDS
THIS MORNING...AS LOW PRESSURE RACES OUT TO SEA. WEAK HIGH PRESSURE
WILL CREST OVER THE REGION THIS EVENING. OVERNIGHT INTO MONDAY
LOW PRESSURE WILL RACE EAST ALONG THE I80 CORRIDOR...BRINGING ANOTHER
ROUND OF SNOW...MIXING WITH RAIN IN VALLEY LOCATIONS. A LARGE
COLD HIGH PRESSURE SYSTEM WILL BUILD INTO THE GREAT LAKES MONDAY
NIGHT....DRIFT EAST AND SLIDE OFF THE EASTERN SEABOARD WEDNESDAY
MORNING. TEMPERATURES WILL BE MUCH BELOW NORMAL INTO MID WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ALLOWED THE WINTER WEATHER ADVISORY TO EXPIRE AT 8 AM. STORM
CONTINUES TO DEEPEN AS IT BEGINS TO MOVE EAST OF CAPE COD THIS
MORNING. STEADY SNOW TAPERED OFF HOWEVER WE ARE GETTING SNOW
ASSOCIATED WITH AN UPPER VORT MAX MOVING ACROSS CENTRAL NEW YORK
THE HRRR-3KM INDICATES THIS FEATURE WILL WEAKEN AS THE MORNING
PROGRESSES. HAVE UPDATED FORECAST TO INCREASE SNOWFALL FOR THE
SCHOHARIE VALLEY INT THE EASTERN CATSKILLS AND A SPECIAL WEATHER
STATEMENT HAS BEEN ISSUED.
AN UPDATED PUBLIC INFORMATION STATEMENT HAS BEEN ISSUED WITH
SNOWFALL REPORTS FROM ACROSS THE FORECAST AREA. HIGHEST AMOUNT
REPORTED IS 4.6 INCHES IN EAST JEWETT GREENE COUNTY.
WINDS HAVE NOT RAMP UP YET BUT WILL THANKS EXCELLENT MIXING TO
700 HPA AND A STRONG PRESSURE GRADIENT DUE TO THE STRENGTHENING
SURFACE LOW OFF NEW ENGLAND. WINDS WILL BE SUSTAINED 15 TO 30 MPH
OVER THE REGION...WITH GUSTS 40-60 MPH AT TIMES...ESP FOR THE
MOHAWK VALLEY ON SOUTHWARD. HAVE KEPT ONGOING WIND HEADLINES IN
PLACE...AND WOULD EXPECT SOME ISOLATED TO SCATTERED POWER OUTAGES
DUE TO DOWNED TREES. AREAS THAT SEE SNOW MAY SEE SOME BLOWING SNOW
THIS MORNING AS WELL...WITH WINDS ARE STARTING TO PICK UP ALREADY.
TEMPS TODAY WILL BE MUCH COLDER THAN RECENT DAYS...AND WELL BELOW
NORMAL FOR EARLY APRIL. HIGHS WILL ONLY REACH THE MID 20S TO MID
30S OVER THE REGION...AND IT WILL FEEL EVEN COLDER WITH THE WIND.
SOME BREAKS IN THE CLOUD COVER LOOK TO OCCUR BY THE MID MORNING
HOURS...WITH A MIX OF SUN AND CLOUDS THIS AFTN. THERE MAY BE A FEW
LIGHT FLURRIES OR SNOW SHOWERS FROM TIME TO TIME DUE TO THE NW
FLOW OVER LAKE ONTARIO CAUSING SOME LAKE EFFECT...BUT THE BULK OF
THIS WILL REMAIN WEST OF OUR REGION.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
MUCH OF THIS PERIOD GFS/NAM/GEM ARE IN FAIRLY CLOSE AGREEMENT. AT
500 HPA A SCREAMING NW FLOW WILL COVER THE NE USA...IN RESPONSE TO
A 24C BAROCLINIC ZONE BTWN THE NY/QB BORDER AND I80. DURING THE
EVNG A WK RIDGE PASSES ACROSS THE RGN...HOWEVER A FAST MVNG SFC
WAVE RACES EAST ALONG THE FRONTAL ZONE ROUGHLY I80
CORRIDOR...CLOSER TO NY/PA BORDER IN GEM.
NOT MUCH OF SHORT WV HWVR RGN IS UNDER THE RIGHT ENTRANCE ZONE OF
A 100KT 300HPA JET...WITH THIS MAJOR SFC FRONT AND SFC WAVE PASSING
TO OUR SOUTH. OVERRUNNING SNOW WILL QUICKLY OVERSPREAD THE RGN FM
W TO E AFTER MIDNIGHT. BEST ISENTROPIC LIFT WILL BE BTWN I80 AND
I90 AS WILL THE BEST QPF.
THE OVERNIGHT BURST WILL BE MOSTLY SNOW...PCPN WILL SHIFT SOUTH
AND END FM NW-SE AS SFC LOW DEPARTS LATE MON MRNG AND EARLY AFTN.
A TRAILING 500 HPA SHORT WV WILL MOVE INTO NYS MON AFTN...PROVIDING
SOME ADDITIONAL DYNAMIC SUPPORT.
TOTAL QPF ON MOST MODELS 0.20 TO 0.40 WITH SOME ISOLD 0.6 AMOUNTS
IN HIR SOUTHERN TRRN. WHICH WOULD IMPLY 2-5 INCHES WITH ISOLD 6
INCHES. WWD HAS RIBBON OF 4-6 IN FM MHWK VLY...N CATSKILLS...CAP
DISTRICT...TWRD W NEW ENG ZONES WITH AMNTS DROPPING OFF N AND
SOUTH OF THAT.
HWVR DURING MON MRNG...AT H850 HPA TEMP REACH 0 C AT LEAST AS FAR
N AS I84/NY SR 17 AND A TAD FURTHER N ON OTHER RUNS. ADD THE
STRONG APRIL SUN...EVEN THROUGH THE CLOUDS...AND SOME OF THIS PCPN
WILL CHANGE TO RAIN PARTICULARLY IN S TIER...AND MAJOR S
VLYS...SUCH AS THE HUDSON. ALL IN ALL A COUPLE OF INCHES OF
SNOW...ATTM RAIN MIX MAY LIMIT REACHING ADVISORY CRITERIA.
THE SFC LOW...500 HPA SHORT WV AND ASSOC CLOUDS AND PCPN WILL
DEPART QUICKLY MON AFTN. MEANWHILE AT 500 HPA A SERIES OF SHORT
WVS WILL SHARPEN A TROF OVER THE NE USA...WHICH SHIFTS OFFSHORE
TUE. AT THE SFC THIS WILL ALLOW A 1030 MB ARCTIC SFC HIGH TO
PLUNGE FROM THE UPPER GREAT LAKES MON EVNG TO NY/PA TUES
EVNG...THEN SLIDE OFF SHORE WED MRNG.
WITH A 12MB NE SFC PRESSURE GRAD OVER NYS WINDS WILL BE BRISK MON
NT..BUT SHOULD STAY BLO ADVISORY CRITERIA. OTHERWISE IT WILL BE A
FAIR MAINLY DRY PERIOD. AT MOST THERE MAY BE SOME TRRN FORCED
SCT-BKN CU AND SNOW FLURRIES OR SPRINKLES. BUT THE MAIN FEATURE
WILL BE UNSEASONABLE COLD WITH TEMPS 10 TO 20 DEG BELOW NORMAL.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
TEMPERATURES WILL YO YO AND WINTER HAS ONE MORE PUNCH TO PULL IN
THIS FCST PERIOD.
BY WED ONE TROF HAS EXITED THE E SEABOARD...ANOTHER IS DIVING INTO
THE UPPER MISS VLY...AND A FLAT RIDGE IS OVER THE E USA. THE SFC
HIGH SLIDES OFFSHORE AND IT BEGINS TO MODERATE AND SET UP AN INCRG
S-SW FLOW OVER EAST USA. ASSOC WITH UPR MIS VLY SHORT WV A SFC LO
MVES NE INTO W GRTLKS...AND PUSHES A WMFNT INTO NYS WED. AHEAD OF
THIS FRONT WAA CLOUDS OVERSPREAD THE FCA...AND -SHRA/SN ARE
POSSIBLE IN N ZONES BY EVNG. TEMPS BEGIN WED QUITE COLD...BUT
REBOUND NICELY INTO THE 40S AND 50S. THIS THINKING REFLECTS THE
SLOWER ECMWF/GEM/WPC E ADVANCE OF THIS SYSTEM...THE GFS IS FASTER
AND WOULD IMPLY LESS SUNSHINE WED.
WED NT AND THURS THIS SYSTEM SLOWLY TRANSITS ACROSS NY/NEW
ENG...WITH AN INCRG THREAT OF SHRA WED EVNG...AND GOOD CHC WED NT
AND THU. TEMPS WILL CONT THEIR UPWARD TREND TO NR NORMALS THU
PRIOR TO CFP THU AFTN. INTO THU THERE MAY BE SVRL NON-DIURNAL TEMP
SITUATIONS...AND WILL HAVE MAX MINS DROP OUT OF 3 HOURS TEMPS IN
GRIDS.
THU NT INTO FRI A SERIES OF SHORT WVS DROP SE FM ONT AND
EVENTUALLY CUTS OFF OVER THE MID ATLC STATES FRI NT. HERE THE GFS
AND ECMWF DIVERGE WITH WPC SPLITTING THE DIFFERENCE.
THE GFS STALLS THE CDFNT THAT PASSED THRU THU WELL OFFSHORE. THE
ECMWF STALLS IT JUST EAST OF FCA. BOTH PRODUCE A RATHER
SIGNIFICANT CYCLOGENISUS LATE IN EFP...THU FOR ECMWF...FRI FOR
THE GFS BUT WELL OFFSHORE. THE GFS WOULD IMPLY WX OVER FCA WILL BE
DRIVEN MAINLY BY THE CUT OFF SYSTEM. AN UNSETTLED CHILLY PERIOD
WITH CLOUDS AND -SHSN/RA-. THE ECMWF A MAJOR CENTRAL APPALACHIAN
LOW WITH LOTS OF RAIN. GIVEN THAT MAJOR MODEL CONSENSUS HAS GONE
OFF THE RAILS BY THE LATTER EFP ITS BEST TO USE BLEND AND SEE HOW
THIS LOW CONFIDENCE EVENT EVOLVES. BY THE END OF THE EFP WHICH
EVER PATH THE SFC LOW TAKES ITS DEPARTURE IS FOLLOWED BY ANOTHER
COLD SURGE FOR THE WEEKEND ALONG WITH -SHRA/SN AS CUTOFF LINGERS
OVER NE USA.
&&
.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
THE STEADY SNOW TAPERED OFF HOWEVER WE ARE GETTING SNOW ASSOCIATED
WITH AN UPPER VORT MAX MOVING ACROSS CENTRAL NEW YORK. THE HRRR-
3KM INDICATES THIS FEATURE WILL WEAKEN AS THE MORNING PROGRESSES.
EXPECTING MAINLY WEATHER AND LINGERING CLOUDS FOR MUCH OF THE
DAY. W-NW WINDS ARE INCREASING AND SUSTAINED WINDS OF 15-30 KTS
AND GUSTS OF 35-50 KTS ARE EXPECTED. THESE STRONG WINDS WILL
CONTINUE TO BE STRONG THROUGH THE ENTIRE DAY...AND WILL FINALLY
START TO DIMINISH DURING THE EVENING HOURS.
WINDS SHOULD DIMINISH TO UNDER 10 KTS FOR TONIGHT...BUT CIGS WILL
START TO INCREASE ONCE AGAIN AS THE NEXT STORM SYSTEM APPROACHES
FOR EARLY NEXT WEEK. HOWEVER...IT SHOULD REMAIN VFR THROUGH 06Z
MONDAY...BUT ANOTHER ROUND OF SNOW LOOKS TO BEGIN BEFORE DAYBREAK
MONDAY...WITH IFR CONDITIONS FROM ABOUT 09Z ONWARD.
OUTLOOK...
MONDAY: HIGH OPERATIONAL IMPACT. LIKELY SN.
MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SN.
TUESDAY: NO OPERATIONAL IMPACT. NO SIG WX.
TUESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
WEDNESDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
WEDNESDAY NIGHT: MODERATE OPERATIONAL IMPACT. LIKELY SHRA.
THURSDAY: HIGH OPERATIONAL IMPACT. LIKELY RA.
&&
.FIRE WEATHER...
NORTHWEST WINDS ARE EXPECTED TO GUST BETWEEN 50 AND 60 MPH LATE
TONIGHT THROUGH MUCH OF TODAY...
RELATIVE HUMIDITY VALUES WILL DIP TO 25-35 PERCENT IN PORTIONS OF
THE HUDSON RIVER VALLEY THIS AFTERNOON...
ACCUMULATING SNOWFALL IS EXPECTED THROUGH EARLY SUNDAY
MORNING...AND AGAIN SUNDAY NIGHT AND MONDAY.
IN THE WAKE OF THE SNOWFALL SUNDAY MORNING...STRONG AND GUSTY
WINDS WILL DEVELOP...WITH SUSTAINED WINDS OF 15-30 MPH WITH GUSTS
OF 50-60 MPH...ESPECIALLY DURING THE LATE MORNING AND EARLY
AFTERNOON HOURS. WINDS ARE EXPECTED TO DECREASE BELOW 25 MPH LATE
SUNDAY EVENING AND BE LESS THAN 25 MPH DURING THE DAY MONDAY.
RELATIVE HUMIDITY WILL FALL TO 30-40 PERCENT SUNDAY AFTERNOON
EXCEPT FOR 25-35 PERCENT IN PORTIONS OF THE HUDSON RIVER
VALLEY...RECOVER TO 70-100 PERCENT SUNDAY NIGHT...AND DROP TO
40-70 PERCENT ON MONDAY. TEMPERATURES WILL BE MUCH BELOW
NORMAL...WITH HIGHS ON SUNDAY RANGING FROM THE UPPER 20S TO MID
30S AND UPPER 20S TO LOWER 40S MONDAY.
&&
.HYDROLOGY...
NO HYDROLOGIC ISSUES ARE ANTICIPATED OVER THE NEXT FIVE DAYS
ENDING WEDNESDAY.
SOME SNOW IS LIKELY THIS MORNING...AND AGAIN MONDAY. OTHERWISE
DRY CONDITIONS ARE EXPECTED INTO WEDNESDAY. MINIMAL IF ANY
RESPONSE WILL OCCUR ON AREA RIVERS AND STREAMS THROUGH WEDNESDAY.
A WIDESPREAD RAIN IS POSSIBLE LATE IN THE WEEK.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.
&&
.CLIMATE...
WITH THE SURGE OF ARCTIC AIR ARRIVING TODAY AND SNOW IN THE
FORECAST HERE IS A LOOK AT SOME CLIMATE STATS.
APRIL 3RD:
ALBANY NY:
LO MAXIMUM TEMPERATURE: 32 DEGREES 1943
DAILY SNOWFALL: 11.0 INCHES 1891
MAX WIND GUST: 40 MPH 2013
GLENS FALLS NY:
LO MAXIMUM TEMPERATURE: 33 DEGREES 2003
POUGHKEEPSIE NY:
LO MAXIMUM TEMPERATURE: 40 DEGREES 1985
APRIL 4TH:
ALBANY NY:
RECORD LOW: 14 DEGREES 1954
LO MAXIMUM TEMPERATURES: 29 DEGREES 2003
DAILY SNOWFALL: 1.8 INCHES 1955
GLENS FALLS NY:
RECORD LOW: 13 DEGREES 1954
LO MAXIMUM TEMPERATURE: 26 DEGREES 2003
POUGHKEEPSIE NY:
RECORD LOW: 18 DEGREES 1965
LO MAXIMUM TEMPERATURE: 36 DEGREES 1975
APRIL 5TH:
ALBANY NY:
RECORD LOW: 15 DEGREES 1982
LO MAXIMUM TEMPERATURE: 30 DEGREES 1995
GLENS FALLS NY:
RECORD LOW: 12 DEGREES 1982
LO MAXIMUM TEMPERATURE: 29 DEGREES 1995
POUGHKEEPSIE NY:
RECORD LOW: 17 DEGREES 1964
LO MAXIMUM TEMPERATURE: 35 DEGREES 2003
APRIL 6TH:
ALBANY NY:
RECORD LOW: 14 DEGREES 1943
GLENS FALLS NY:
RECORD LOW: 13 DEGREES 1995
POUGHKEEPSIE NY:
RECORD LOW: 18 DEGREES 1982
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING UNTIL 7 PM EDT THIS EVENING FOR CTZ001-013.
NY...HIGH WIND WARNING UNTIL 7 PM EDT THIS EVENING FOR NYZ038>040-
047>054-058>061-063>066-082.
WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NYZ032-033-
041>043-083-084.
MA...HIGH WIND WARNING UNTIL 7 PM EDT THIS EVENING FOR MAZ001-025.
VT...WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR VTZ013>015.
&&
SYNOPSIS...SNYDER
NEAR TERM...IAA/FRUGIS
SHORT TERM...SNYDER
LONG TERM...SNYDER
AVIATION...IAA/FRUGIS
FIRE WEATHER...IRL
HYDROLOGY...SNYDER
CLIMATE...IAAHazardous weather outlook, Apr 3, 7:26 AM EST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
826 AM EDT SUN APR 3 2016
CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-063>066-082-041100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-
826 AM EDT SUN APR 3 2016
...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK VALLEY INCLUDING
ALL OF FULTON COUNTY... SCHOHARIE VALLEY...GREATER CAPITAL
DISTRICT...EASTERN CATSKILLS... MID HUDSON
VALLEY...TACONICS...BERKSHIRES AND NORTHWESTERN CONNECTICUT..
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A LIGHT TO POSSIBLY MODERATE SNOWFALL IS EXPECTED MONDAY
BEGINNING EARLY IN THE MORNING. A WINTER WEATHER ADVISORY MAY NEED
TO BE ISSUED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SEND ANY REPORTS OF MEASURED WIND GUSTS
OF 40 MPH OR GREATER AS WELL AS ANY REPORTS OF WIND DAMAGE TO THE
NATIONAL WEATHER SERVICE.
NYZ032-033-041>043-083-084-VTZ013>015-041100-
NORTHERN HERKIMER-HAMILTON-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
826 AM EDT SUN APR 3 2016
...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN ADIRONDACKS...LAKE
GEORGE SARATOGA REGION...AND SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SEND ANY REPORTS OF MEASURED WIND GUSTS
OF 40 MPH OR GREATER AS WELL AS ANY REPORTS OF WIND DAMAGE TO THE
NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Apr 3, 8:02 AM EST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
902 AM EDT SUN APR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 AM SNOW GUILFORD 42.82N 72.58W
04/03/2016 M2.0 INCH WINDHAM VT FACEBOOK
&&
EVENT NUMBER ALY1601515
IRLSpecial weather statement, Apr 3, 8:16 AM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
916 AM EDT SUN APR 3 2016
NYZ047-051-031445-
SCHOHARIE NY-WESTERN ALBANY NY-
916 AM EDT SUN APR 3 2016
AT 910 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SNOW SQUALL...NORTHWEST OF RICHMONDVILLE MOVING SOUTHEAST AT 25 MPH.
* THE SNOW SQUALLS WILL REMAIN OVER WEST CENTRAL SCHOHARIE AND
SOUTHWESTERN WESTERN ALBANY COUNTIES THROUGH 1045 AM.
HEAVY FALLING AND BLOWING SNOW WILL CREATE VISIBILITY OF LESS THAN
ONE HALF MILE.
LOCATIONS IN THESE AREAS CAN EXPECT AN ADDITIONAL 1 TO 3 INCHES OF
SNOW FROM THESE SNOW SQUALLS.
THIS INCLUDES INTERSTATE 88 NEAR MILE MARKER 19.
&&
LAT...LON 4262 7463 4274 7467 4279 7467 4281 7466
4249 7422 4239 7453 4256 7468Local storm report, Apr 3, 8:23 AM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
923 AM EDT SUN APR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 AM SNOW PITTSFIELD 42.45N 73.26W
04/03/2016 M3.0 INCH BERKSHIRE MA FACEBOOK
&&
EVENT NUMBER ALY1601516
IRLLocal storm report, Apr 3, 8:25 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
925 AM EDT SUN APR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW EAST JEWETT 42.24N 74.14W
04/03/2016 M4.6 INCH GREENE NY CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0700 AM SNOW 5 SE NORTH CREEK 43.70N 73.98W
04/03/2016 M1.2 INCH WARREN NY CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0700 AM SNOW BAKERSVILLE 41.86N 73.01W
04/03/2016 M1.3 INCH LITCHFIELD CT CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0700 AM SNOW TROY 42.75N 73.69W
04/03/2016 M0.4 INCH RENSSELAER NY CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0700 AM SNOW SARATOGA SPRINGS 43.09N 73.79W
04/03/2016 M1.2 INCH SARATOGA NY CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0700 AM SNOW NISKAYUNA 42.80N 73.88W
04/03/2016 M1.0 INCH SCHENECTADY NY CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0700 AM SNOW POUGHKEEPSIE 41.65N 73.94W
04/03/2016 M1.5 INCH DUTCHESS NY CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0700 AM SNOW SCHOHARIE 42.66N 74.30W
04/03/2016 M0.5 INCH SCHOHARIE NY CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0710 AM SNOW PHOENICIA 42.07N 74.34W
04/03/2016 M4.5 INCH ULSTER NY CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0730 AM SNOW ALCOVE DAM 42.47N 73.93W
04/03/2016 M0.6 INCH ALBANY NY CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0735 AM SNOW 2 ESE COBLESKILL 42.67N 74.44W
04/03/2016 M0.5 INCH SCHOHARIE NY CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0800 AM SNOW DELANSON 42.73N 74.19W
04/03/2016 M1.0 INCH SCHENECTADY NY CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0800 AM SNOW 7 NW GLOVERSVILLE 43.12N 74.42W
04/03/2016 M0.1 INCH FULTON NY CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0800 AM SNOW BRUNSWICK 42.74N 73.66W
04/03/2016 M2.2 INCH RENSSELAER NY CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
0800 AM SNOW NORFOLK 41.97N 73.22W
04/03/2016 M3.2 INCH LITCHFIELD CT CO-OP OBSERVER
24 HOUR SNOWFALL. CO-OP OBSERVER
&&
EVENT NUMBER ALY1601517
EVENT NUMBER ALY1601518
EVENT NUMBER ALY1601519
EVENT NUMBER ALY1601520
EVENT NUMBER ALY1601521
EVENT NUMBER ALY1601522
EVENT NUMBER ALY1601523
EVENT NUMBER ALY1601524
EVENT NUMBER ALY1601525
EVENT NUMBER ALY1601526
EVENT NUMBER ALY1601527
EVENT NUMBER ALY1601528
EVENT NUMBER ALY1601529
EVENT NUMBER ALY1601530
EVENT NUMBER ALY1601531
IRLLocal storm report, Apr 3, 8:57 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
957 AM EDT SUN APR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 AM SNOW BOGHT CORNERS 42.78N 73.74W
04/03/2016 M1.9 INCH ALBANY NY NWS EMPLOYEE
&&
EVENT NUMBER ALY1601532
IRLLocal storm report, Apr 3, 8:59 AM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
959 AM EDT SUN APR 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 AM SNOW NASSAU 42.51N 73.61W
04/03/2016 M4.0 INCH RENSSELAER NY FACEBOOK
&&
EVENT NUMBER ALY1601533
IRLStrong Wind, Northern Berkshire
- When
- April 3, 9:00 AM EST to 6:00 PM EST
- Where
- Northern Berkshire forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 42.371, -73.206 (the zone’s center; the record gives no point)
Strong Wind, Southern Berkshire
- When
- April 3, 9:00 AM EST to 6:00 PM EST
- Where
- Southern Berkshire forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 42.371, -73.206 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Winter Weather in Massachusetts, April 3, 20162 deaths · $15,000 · 58 kt wind · 15 events
- High Surf in Florida, April 3, 20161 death · 1 event
- High Wind in New York, April 3, 2016$1.0 million · 59 kt wind · 11 events
- Frost and Freeze in Kentucky, April 3 to 5, 201681 events
- High Wind in Ohio, April 3, 2016$88,000 · 56 kt wind · 32 events
- High Wind in Pennsylvania, April 3, 20162 injured · $92,000 · 52 kt wind · 13 events
- High Wind in New Jersey, April 3, 2016$200,000 · 50 kt wind · 3 events
- Strong Wind in New York, April 3, 2016$80,000 · 16 events
- Frost and Freeze in Indiana, April 3 to 5, 201620 events
- Dense Fog in California, April 3 to 4, 201613 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, April 3, 201662 kt wind · 12 events
- Heavy Snow in Michigan, April 3, 20169 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 620838, 620839.